T Nation

TRT and Backne


#1

So I have scanned the site and there are varying opinions by those that say certain things work. Can a MD or somebody close to that chime in? I am cool with the real life experience of each person here, but given my background, I need some efficacy in addressing this issue. What's worse? A dad that is lazy sleepy or one with some energy and gross backne. If I can't clear my back up, my kids say it's gross and that I am too old for acne, I just might stop this TRT.

Tried the soaps. My MD says antibiotics. I am always on antibiotics. Old job injury messed me up BIG TIME. How long do I have to take antibiotics?

What's the pathophysiology with TRT and backne?

Thanks


#2

you are thinking of quiting trt because Your kids think acne on your back is disgusting. is it a few or really serious pizza gooey acne cuz white pus n blood does look like pizza?what type of acne? there a popular brand called proactiv that seems tp do a decent job of clearing up the problem. something to look up and cost
doesent seem all that expensive


#3

Im sure your kids would actually like having their father alive to see them graduate and actually be able to play with them, as opposed to having to deal with some bacne problems every now and then. But Im not one to try and sway someone's opinion one way or the other.


#4

Look into some of the medicated shampoos/treatments like Proactive. I think it runs about $20/month. There are some good shampoos that may end up being cheaper than that though, look around. Maybe check in the steroid forum for recommendations there. Also - more frequent showers will help tons. I generally shower at least twice a day, and as soon as I get home from the gym. Make sure to keep your sheets clean/changed. Taking a shower then hitting dirty sheets doesn't make a whole lot of sense. The increased oil from the increased T is the culprit, along with other hormonal changes. I break out when something "changes" significantly. It should clear up in time.


#5

I wouldn't take antibiotics for cosmetic reasons either...too many risks and complications IMO (the worst one being that we are breeding superbugs by over-prescribing antibiotics to people who don't really need them!)

You could look into isotretinoin (accutane). It was incredibly effective for me as a teenager. You only take it for a few months and it permanently shrinks your sebaceous glands. I had some uncomfortable side effects on it (lips constantly chapped, instant sunburn if I was outside for a while, etc.) but I have read recently that the dosages they give now are much lower than what I took, and it's found to be just as effective with reduced sides.

There are supposed links between accutane and Crohn's/IBS, but I don't have much info on that. I also remember I had to get blood work done to check liver function before I started. Just something to consider; it's definitely a powerful drug to be used with caution. Nonetheless, it was a miracle for me at 16 and I had no side effects once I was off it. My skin's been clear ever since, and I've had no acne on 200mg T per week.